Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are peeling skin between knuckles, losing scalp hair caused by thyroid medication?

My skin is peeling between my knuckles & I reduced my thyroid medicine a little. I am also losing a bit more scalp hair. Should I go back to my previous thyroid medication dosage when I wasn t having those symptoms or go by the tsh blood work. Problem is I feel best when my tsh is slightly too low.
Mon, 3 Feb 2014
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics
General & Family Physician 's  Response
hi you are taking thyroid medicine, peelin skin over knuckles, losing scalp hair may be due to harmonal.please consult with endocrinologist.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

can taking thyroid medication cause significant hair loss ? I have been on it for about 2 years & am loosing my hair rapidly. my dr, says no .. and is sending me to a dermatologist for a scalp biopsy.. I have heard and read it happens a lot. I am a 60 year old female

doctor1 MD

My Father is 55 Years old and he is suffering from asthma and skin problems like he is having a dry skin,dandruff on hair which happens to cause skin problems on face like skin comes off from his face ....and he is prescibed to use Montek LC ...What is the use ???

doctor1 MD

My daughter has been taken sprinter for a year now to help with controlling her bleeding and 5 months ago she started having trouble with losing a lot of hair and her hair is getting very thin. Could this meds be the problem she also has takes meds for thyroid problems?

Recent questions on  Thyroid

doctor1 MD

Two years ago I had RAI Therapy 11 mCi for Graves desease. 3 months later I was euthyroid and felt fine. My doctor told me do have control of thyroid function for 3 months . 2 months later I was in a very bad condition . MY TSH was 75 . During begining of levothyroxin therapy I started to feel severe paresthesias and neuropatic pain.Now I am euthyroid on levothyroxin therapy , but diagnosed with small fiber polyneuropaty. I am very sick and have constant generalised neuropathic pain. Du you have experience what happens with patients after RAI therapy without levothyroxine supplementation in time.

doctor1 MD

Hi , I am 31 years old man.I have hypothyroidism and currently taking Thyronorm 50 mcg tablets for past 10-12 months.Recent tests have TSH level at 8.25,TPO at 448. Recently my face and neck have significantly darkened.Is that something to do with the tablets I use or anything else? Lastly, we are planning for kids, so how does me being hypothyroid will effect that?

doctor1 MD

My daughter c/o lumps on her ribs and sternum that hurts when she is ovulating. This causes her to become very anxious and concerned that she has a serious health disorder. I cannot find any real related information unless it is an autoimmune disorder family hx of hypothyroidism and celiac s

doctor1 MD

I am a Ph.D. chemist, ~50, have been taking thyroid medication since 1995, Since switching from T4 only to T3/T4 (25ug/75ug), I have seen a big improvement in cognition and then on switching to T3 (50ug) only (done this myself for just the past 3 days see and even better improvement when it comes to my attention span. In addition, I take meds for depression & anxiety. I have not experienced any unpleasant side effects of T3 only besides a little diarrhea--is this OK? ( I think somehow, my body has a greatly diminished ability to covert T4 to T3).

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...